Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 4, 2019, 10:25 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2019, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 5, 2019, 3:46 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:30 PM CDT | FLASH FLOOD | 2 S Milo, IL | FARM GRAVEL ROADS AND BRIDGES WASHED OUT AS CREEKS OVERFLOWED. BY 530 AM JULY 5 THE WATER HAD RECEDED. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WGUS53 KDVN 050325
FFWDVN
ILC011-155-050930-
/O.NEW.KDVN.FF.W.0044.190705T0325Z-190705T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
1025 PM CDT Thu Jul 4 2019
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Southwestern Putnam County in north central Illinois...
South central Bureau County in north central Illinois...
* Until 430 AM CDT Friday.
* At 1023 PM CDT, Doppler radar indicated that two to three inches
of rain has fallen in the last one and half hours. Heavy rain
remains ongoing across the area. Flash flooding of rural creeks,
streams and roads is expected.
* Some locations that will experience flooding include...
Hennepin, Putnam, Milo, Lake Thunderbird and Lone Tree Corners.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4115 8964 4123 8964 4123 8966 4125 8966
4125 8934 4119 8934 4115 8933
$$
Gibbs2 follow-up statements
340
WGUS73 KDVN 050456
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1156 PM CDT Thu Jul 4 2019
ILC011-155-050930-
/O.CON.KDVN.FF.W.0044.000000T0000Z-190705T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam IL-Bureau IL-
1156 PM CDT Thu Jul 4 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHWESTERN PUTNAM AND SOUTH CENTRAL BUREAU COUNTIES...
At 1153 PM CDT, Doppler radar indicated up tp four inches of rain
has fallen across the warned area. Flash flooding of rural creeks
and streams is expected. Some creeks and streams that could
experience flash flooding are Crow Creek and Senachwine Creek.
Some locations that will experience flooding include... Hennepin,
Putnam, Milo, Lake Thunderbird and Lone Tree Corners.
Additional rainfall amounts up to half an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4115 8964 4123 8964 4123 8966 4125 8966
4125 8934 4119 8934 4115 8933
$$
Gibbs513
WGUS73 KDVN 050846
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
346 AM CDT Fri Jul 5 2019
ILC011-155-050856-
/O.CAN.KDVN.FF.W.0044.000000T0000Z-190705T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam IL-Bureau IL-
346 AM CDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN PUTNAM AND SOUTH CENTRAL
BUREAU COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4115 8964 4123 8964 4123 8966 4125 8966
4125 8934 4119 8934 4115 8933
$$
GibbsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:49 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 6:49 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 649 PM CDT Thu Jul 4 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 232 PM CDT Thu Jul 4 2019 The synoptic details of the forecast have changed little over the past few days, but each day has offered slight differences in mesoscale details. Today, there is not a convergent boundary, but rather a MCV that is moving through the area, providing the weak organization for isolated to scattered storms. The "curl" of the MCV or rather the northern end of the weak rotation is convectively active, and driving storms up near the Mississippi River as of 2 PM. Other more isolated active is found elsewhere, and that probably will continue through the early evening, as uncapped unfocused convection continues. && .SHORT TERM...(This Evening through Friday) ISSUED AT 232 PM CDT Thu Jul 4 2019 The storms like last night should wane or become very widely scattered by 6 PM, and fade to light rain pocket or dry after. The leaves a quiet night ahead, but with the regime supporting some accas overnight, I've opted to continue the slight chance pops for now. Tomorrow will be nearly identical again, with warm and humid air building to an afternoon scattered thunderstorm chance. At this time, the approaching boundary north west will give the best coverage chance, while the southeast sees the best threat for pop up random activity. Any storm will be capable of very heavy rain in the PWAT 1.8 atmosphere we remain in. ERVIN .LONG TERM...(Friday Night through Thursday) ISSUED AT 232 PM CDT Thu Jul 4 2019 Models are good overall agreement through the period. The main forecast concerns continue to be chances of precipitation through the period. The area will remain sandwiched between high pressure centered over the Southern Plains and a upper level low over the southern Hudson Bay or James Bay area. This places the area under the main storm track or being in vicinity of the storm track through the period. The period begins at 00 UTC Saturday with a shortwave trough moving into eastern Iowa and bringing the risk of showers and thunderstorms to the area in the morning with a second shortwave for Saturday afternoon and evening. This second shortwave will be tied with a surface low and cool front that will move across the area Saturday afternoon and evening. In the wake of Saturdays storms system, ridging tries to build into the Plains but numerous shortwaves continue to move through the ridge and bring the risk of showers and storms to the area Sunday through Wednesday. Temperatures will be a little cooler on Sunday in the wake of Saturdays cold front and with easterly flow and weak high pressure to our northeast. As this high moves eastward our temperatures will quickly rebound to the near normal for temperatures in July in the mid to upper 80s across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 645 PM CDT Thu Jul 4 2019 VFR conds for much of this taf cycle, except MVFR/lcl IFR conds in any TSRA. Isolated to scattered thunderstorms are possible Friday afternoon in our northern counties as a weak cold front approaches from the north. For now I have included a VCTS at both KCID and KDBQ but confidence too low to include at other sites at this time. && .HYDROLOGY... Issued at 1001 AM CDT Thu Jul 4 2019 There are no changes to the river forecasts this morning. Most of the forecast points on the Mississippi River north of Muscatine and at Keokuk are seeing in bank rises from routed flow upstream. Minor flooding continues to be forecast from New Boston to Burlington and at Gregory Landing in Missouri. The Des Moines River at St Francisville continues to hover around its 18 foot flood stage through today and is forecast to drop to 17.9 feet later today and remain there through the rest of the week. Heavy rain at St Francisville or immediately upstream could cause the river to rise back above flood stage over the next several days. Please stay tuned for further updates to the forecast. A double crest continues to be forecast on the Wapsipinicon at DeWitt which was from recent heavy rains and water being routed downstream. In bank rises continue to be forecast on most other tributary river points. A hot and humid air mass is forecast to remain in place across the region through Saturday. Daily chances of scattered showers and thunderstorms will result in localized rainfall amounts of half an inch to 1.50 inches of rain to no rain at all within a few miles. This would cause changes to the ongoing river forecasts at individual points. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Cousins AVIATION...Haase HYDROLOGY...Cousins
Hazardous weather outlook, Jul 4, 3:57 AM CDT, 18 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 357 AM CDT Thu Jul 4 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 357 AM CDT Thu Jul 4 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today, mainly in the afternoon and early evening hours. Severe weather is not expected, but some storms may produce locally heavy rainfall, frequent lightning and strong gusty winds. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are likely Friday along and ahead of a weak cold front. Some of these storms may be severe with damaging wind and large hail. Heavy rainfall will also be possible. The Storm Prediction Center has a marginal risk in place for nearly the entire outlook area. Thunderstorms are possible Saturday and Sunday. Severe weather is not expected. There is a chance for thunderstorms Tuesday and Wednesday. It is too soon to determine the potential for severe weather. River flooding is expected to impact portions of the Wapsipinicon River and Mississippi River through the weekend into next week. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not expected for today or tonight. Sheets
In the hours before
Special weather statement, Jul 4, 10:18 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1018 PM CDT Thu Jul 4 2019
ILC011-155-050445-
Putnam-Bureau-
1018 PM CDT Thu Jul 4 2019
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT PUTNAM AND SOUTH CENTRAL
BUREAU COUNTIES UNTIL 1145 PM CDT...
At 1017 PM CDT, radar indicated heavy rain from thunderstorms falling
near Bradford, or 13 miles northwest of Lacon. These thunderstorms
with heavy rain are nearly stationary.
Locations impacted include...
Hennepin, Henry, Tiskilwa, Bureau Junction, Putnam, Magnolia, Milo,
Lake Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 8.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8970 4134 8936 4111 8916
TIME...MOT...LOC 0317Z 249DEG 3KT 4117 8958
GibbsSpecial weather statement, Jul 4, 10:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1025 PM CDT Thu Jul 4 2019
IAC011-095-103-107-113-050430-
Keokuk-Johnson-Benton-Linn-Iowa-
1025 PM CDT Thu Jul 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN KEOKUK...
NORTHWESTERN JOHNSON...SOUTHERN BENTON...SOUTHWESTERN LINN AND IOWA
COUNTIES UNTIL 1130 PM CDT...
At 1024 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Belle Plaine to near New Sharon.
Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Cedar Rapids, Marengo, Sigourney, Williamsburg, Belle Plaine,
Fairfax, Walford, North English, Victor, Swisher, Oxford, Blairstown,
What Cheer, Norway, Ladora, Keswick, South English, Parnell,
Millersburg and Amana.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 229.
Interstate 380 between mile markers 13 and 16.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4151 9241 4151 9230 4189 9230 4193 9163
4130 9212 4141 9241
TIME...MOT...LOC 0324Z 232DEG 22KT 4185 9222 4146 9255
HaaseThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:18 PM CDT | Special Weather Statement | DVN | Putnam | 87 min |
| Jul 5, 12:28 PM CDT | Special Weather Statement | DVN | Henry | 32 min |
| Jul 5, 12:57 PM CDT | Special Weather Statement | DVN | Stephenson | 33 min |
| Jul 5, 1:07 PM CDT | Special Weather Statement | DVN | Henry | 23 min |
| Jul 5, 1:35 PM CDT | Special Weather Statement | DVN | Bureau | 40 min |
| Jul 5, 1:49 PM CDT | Special Weather Statement | DVN | Henderson | 26 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.